MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.The best estimate time would be between 3/23/2021 and 8/11/2021.The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient with bilateral implants of the tecnis eyhance intraocular lenses (iols) is complaining of shadowing.The patient reported that the images all look shadowed.The surgeon did his best to assist the patient, but is now planning to explant one of the lenses.The patient is -0.70, 20/30 -2 in one of the eyes with distance issues.Through follow-up, it was learned that the lens in the left (os) eye has been explanted and replaced with another johnson & johnson zcu150 lens (different model and lower diopter).At one day post-operative (op), uncorrected visual acuity (ucva) is 20/30.The right eye remains implanted.No further information provided.This report captures the lens implanted in patients left eye.A separate report will not be filed for the right eye as the left eye was the only eye that underwent an exchange.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12456451
Report Number2020664-2021-07171
Device Sequence Number3936022
Product Code MJP
UDI-Device Identifier05050474746527
UDI-Public(01)05050474746527(17)240116
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Initial Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;